Burning numb hands: Hi. Been on... - SHARE Breast Canc...

SHARE Breast Cancer Support
1,319 members582 posts

Burning numb hands

Paradise43
Paradise43

Hi. Been on letrozole for 6 months and have started to have my hands and fingertips go numb. But now the hand and arm up to my elbow feels like it’s burning. I even have to touch my hand to make sure it’s not hot. Anyone else had this? What did you do? Waking me up out of a sound sleep and I can’t get it to stop tingling. Not like when your foot falls asleep and you can massage it til it’s feels normal.

12 Replies
oldestnewest

I have been on Letrozole for just two months and I get an all over tingling like being stabbed with tiny pins all over. This is followed by a hot flush. It lasts a few minutes, several times a day. It’s uncomfortable.

I also have joint pain. My hands are bad with it.

Paradise43
Paradise43 in reply to Zabadak

Hi there. Thanks for replying. I saw my oncologist this week and he confirmed it was carpal tunnel syndrome. When I went to research carpal tunnel syndrome characteristics—all my symptoms were listed. 🤭. When I went to research letrozole, it said the pill can cause carpal tunnel syndrome. Now what? He suggested surgery. Whaat! I don’t know what to say. I started sleeping with a hand wrist supporter that keeps wrist aligned. And Utube videos with hand exercises that help delay need for surgery. I feel better emotionally. Trying exercises when I feel the numbness coming on. But sometimes it is so horrible. Like a pain that won’t stop. Otherwise no joint pain. I see a Naturopath and he prescribes supplements that helps with inflammation. Each of our joints has a little bit of estrogen and our pill eliminates that cancer food source. Joints don’t like that. Also I try to drinks lots, eat mushrooms, spinach, fruit, broccoli and lots of berries and 6 Brazil nuts a day for selenium. All and all it’s a full time staying positive. Thanks for letting me know my pain was real, but to hear you are feeling the same. Letrozole is a bittersweet experience. Hopefully once our bodies adjust to the pill maybe those side effects will lessen. God bless and hang tough❤️Always here to listen Zabadak.

Zabadak
Zabadak in reply to Paradise43

Oh, didn’t know that it can cause carpal tunnel syndrome! I already had quite bad osteoarthritis, but my hands are definitely worse since starting this medication. I also try to eat healthily but had to stop all herbal supplements for two weeks prior to surgery. I have Atrial fibrillation and take blood thinners, Plus blood pressure tablets. A lot of good supplements don’t go with the meds for these conditions. It’s a balancing act.

Good luck with your exercises and I hope you can delay surgery.

Paradise43
Paradise43 in reply to Zabadak

Thank you. Yes it is quite a balancing act or more like a fall down get up again act. Mostly fall down sometimes. Hope your surgery goes well. Let me know. I’ll keep you in my prayers. I’ll share if exercises work may be they might help you too. ❤️

I read that vitamin B6 is good for carpal tunnel, but don't take my word for it, look it up. I tried it when my wrist was aching and it seemed to help. Just started taking it again for toe pain after chemo so I'll see.

Yes. I looked up B6 and B12 both seemed to offer some relief. Only P5P vitamin B6. My hand splint helps my hand from going numb over night. Thank you for the suggestion. I’ll add it to hand exercises. Every bit of advice keeps hope alive so we can keep going forward with some feeling of control. Merci

Yes - ask your Dr if you can switch to a different medication. I had to switch and it is much better. Still have side affects but for m letrozole was really bad.

Yep. Life saving pill but not without a big price. Thank you for the heads up. Hope you’re doing better.

I was on anastrozole also one of the aromatase inhibitors like letrozole for 5.5 years with very few complications (so maybe try this ) except it pushed me into osteoporosis. Which is a side effect of all aromatase inhibitors. So I went off my anastrozole and Prolia (for osteoporosis ) which was the major complication and started Evista to satisfy both the aromatase inhibitor and osteo. issues. Only on a month, so far feeling great! Good Luck to you and all who struggle!

Wow this is great to know. Hard to imagine being on my pill for 5.5 years. Thank you for the reply and I hope you continue to feel well. We are all on this same road but it is good to feel connected. God bless ❤️🙏

I have been on all three aromatase inhibitors (switched due to issues with side effects) . I had carpal tunnel release on both wrists (not at the same time). There are things you can do - as you are already doing that help a little, but this is the fix that will stick, and it's not that bad of a procedure. I recommend just getting them fixed one at a time so you can have your sleep back. It was one of the best choices I've ever made for myself.

Letrozole and it’s side effects ! Phew! Like Chemo that initiates me into the reality of major side effects ; these are far more manageable but what a price we pay for treatment . Numb feet ,aching joints , osteoporosis, fatigue etc . Mentally/ emotionally I’m far more well than I could have imagined so am very grateful for that but some days I’m hobbling around my apartment like Quasimodo , hoping no body knocks on the door!

Love to all Letrozole users!

Denise x

You may also like...